Korean J Neuromuscul Disord.  2021 Dec;13(2):64-66. 10.46518/kjnmd.2021.13.2.64.

Statin-Induced Immune-Mediated Necrotizing Myopathy with Anti-HMGCR Antibody

Affiliations
  • 1Department of Neurology, Hallym University Sacred Heart Hospital, Hallym University College of Medicine, Anyang, Korea
  • 2Department of Neurology, Gangnam Severance Hospital, Yonsei University College of Medicine, Seoul, Korea

Abstract

Anti-3-hydroxy-3-methylglutaryl coenzyme A reductase (anti-HMGCR) antibody related immune-mediated necrotizing myopathy (IMNM) are usually associated with statin use. The disease has features of persistent muscle weakness and creatine kinase (CK) elevation after statin discontinuation. This report describes a 65-year-old female taking atorvastatin, presenting with both proximal lower extremity weakness. IMNM feature were detected on muscle biopsy and high anti-HMGCR autoantibody titer on enzyme-linked immunosorbent assay (ELISA). This patient was treated with corticosteroid. Muscle weakness and CK are improved after immunosuppressive therapy.

Keyword

Immune-mediated necrotizing myopathy, Anti-HMGCR, Statin
Full Text Links
  • KJND
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr